Periods Off And Weight Gain

Updated
Jaci Says:

I've been on Lo Loestrin Fe for almost 2 years. For the first year or so, I had some light periods, some were just skipped, but 4 months ago I started two weeks early, and bled for almost 3 weeks. Since then, I haven't had a period, even though I haven't missed a single pill. And this month, I've had really awful cramping for several days. I took a test and it was negative, so I'm not pregnant. Plus I've suddenly gained 15 pounds, even though I work out 3x/week and watch what I eat. I don't know if the pill is making me gain weight and have these symptoms or what. Should I be concerned?

3 Replies

Earliest Newest Votes
1
David Says:

Hi Jaci,

From what I could gather, the symptoms you're describing are all listed as common side effects for most oral contraceptives. So in my honest opinion, I don't think it's anything to be overly concerned about.

You may however want to take a deeper look at the patient prescribing information for this medication, so you're not left in the dark about what can happen during your time on Lo Loestrin Fe: wcrx.com/pdfs/pi/pi_loloestrinfe.pdf

I hope this info helps!

Was this helpful? 0
2
Verwon Says:

Have you ever had your hormone levels tested by your doctor or an endocrinologist?

What frequently happens with hormonal contraceptives is estrogen dominance, which could explain your symptoms.

The synthetic hormones in them are well known to cause some serious adverse side effects in some women that take them and raising their levels of estrogen, while causing them to not produce enough natural progesterone can be one that happens in some people.

You may actually do better without them, though supplementing your progesterone back to beat the estrogen dominance may be necessary, since it will take awhile for you body to balance back out on its own.

There are natural bio-identical hormonal creams that are available that can be used, if it's okay with your doctor and safe for you to do so. They often carry much less risks and side effects than the synthetic prescription ones.

But to have your hormones properly tested, a saliva test needs to be used and the samples should be taken several times throughout the month, not just once.

Have you had any other symptoms, such as feeling emotional? Irritable? Insomnia?

Many women think it's just normal to have these issues, but it really isn't and there are solutions available.

Was this helpful? 1
3
Lindsay Says:

This is the same exact issue I'm having I've been on this same pill for a year and have gained almost 15lbs NOTHING i do works to lose it I have never had a issue with weight gain in my life also I have not had 1 period since starting this stupid pill I went to discuss this with my dr but she pretty much made me feel like it was absurd that this pill would never contribute to my weight gain not sure where to go from here.. Lost

Was this helpful? 0

More Discussions:

Anyone Experiencing Missed Periods And Slight Weight Gain On Lo Loestrin Fe Birth Control

I have been on this pill since March and only got my period the first month I was on it and it was very light and only l...

102 REPLIES
Weight gain and depression AFTER getting off Pristiq

I weaned myself off Pristiq over the summer and felt fine for a couple months. Then I gained 40 POUNDS in what couldn...

4 REPLIES
Seroquel weight gain and coming off it

I gained 30 pounds on this drug and I hate it. My Dr prescribed me a high dose of 400 mg at night and then 25 mg three t...

2 REPLIES
I Have Been On Tamoxifen For 5 Yrs And Gained 40 Pounds Will Be Getting Off Them Next Month Lose Some Weight

I have been ;on tamoxifen for 5 yrs. due to breast cancer. I gained 40 pounds. Will I lose weight when I get off the tam...

2 REPLIES
Weight gain and depression after stopping Chlorthalidone

I have successfully lost 100lbs over the last 2 years. I went off chlorthalidone three weeks ago and I have gained about...

4 REPLIES
Weight gain and swelling from Lyrica

I've had weight gain and swelling in my feet and hands since I've taken this drug. Is this common or a side effe...

3 REPLIES
Weight Gain and No Energy/ AXIRON

My t levels on saliva test where 23. 4 times below average. Have been on Axiron for 3 weeks at 30mg and feeling no energ...

2 REPLIES
Weight gain and nortriptyline

Hi. I've been taking nortriptyline for 3 years now. I am 18 year old female. I originally started with only 10 mg an...

1 REPLY
Weight gain and hair loss

2 months ago my doctor prescribed Pradaxa because I have Dvt. I have other health issues therefore I take quite a few me...

1 REPLY
weight gain and eating

My name is josh,I am 33 years old. I have been struggling with weight gain as long as I can remember. Through the years ...

1 REPLY